Milnor-Wood inequalities for manifolds locally isometric to a product of hyperbolic planes
2008 (English)In: Comptes rendus. Mathematique, ISSN 1631-073X, Vol. 346, no 11-12, 661-666 p.Article in journal (Refereed) Published
This Note describes sharp Milnor-Wood inequalities for the Euler number of flat oriented vector bundles over closed Riemannian manifolds locally isometric to products of hyperbolic planes. One consequence is that such manifolds do not admit an affine structure, confirming Chern-Sullivan's conjecture in this case. The manifolds under consideration are of particular interest, since in contrary to some other locally symmetric spaces they do admit interesting flat vector bundles in the corresponding dimension. When the manifold is irreducible and of higher rank, it is shown that flat oriented vector bundles are determined completely by the sign of the Euler number.
Place, publisher, year, edition, pages
2008. Vol. 346, no 11-12, 661-666 p.
IdentifiersURN: urn:nbn:se:kth:diva-17621DOI: 10.1016/j.crma.2008.04.014ISI: 000256913500015ScopusID: 2-s2.0-44449085283OAI: oai:DiVA.org:kth-17621DiVA: diva2:335665
QC 201005252010-08-052010-08-05Bibliographically approved